Kentucky, 2006

Hail in Kentucky, April 2, 2006

April 2, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 2, 2:00 PM CST, 7 hours 30 minutes earlier.

Area forecast discussion, Apr 2, 2:00 PM CST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT SUN APR 2 2006

DISCUSSION...
SEVERAL ISSUES THIS PACKAGE WITH TIMING OF STORMS...MODERATE RISK OF
SEVERE WEATHER...DRY SLOT MOVING INTO THE REGION...ALL WITHIN THE
FIRST 6 HOURS OR SO.

BOTH NAM AND GFS ARE VERY SIMILAR WITH THE SYSTEM TODAY/TONIGHT.
WARM FRONT CONTS TO LIFT NORTHEAST ACROSS THE FORECAST AREA THIS
AFTERNOON. AT 18Z...THE WARM FRONT WAS LOCATED NEAR A LINE FROM
PERRYVILLE MO TO THE EVV AND OWB AREAS ALONG THE OH RVR. EXPECT WARM
FRONT TO MOVE THROUGH THE ENTIRE CWA BETWEEN BY 21Z. STORMS HAVE
REALLY BEGUN TO BLOSSOM ALONG THIS WARM FRONT JUST EAST OF EVV.
THESE STORMS ARE FORMING IN STABLE LOW LEVEL ENVIRONMENT...SO SHOULD
REMAIN ELEVATED WITH MAIN THREAT BEING HAIL AND GUSTY WINDS.

15Z RUC MODEL STILL SUGGESTS A BROKEN SQUALL LINE WILL DEVELOP JUST
TO OUR WEST IN SE MO LATE THIS AFTERNOON...AND THEN MOVE QUICKLY
THROUGH THE ENTIRE FORECAST AREA BEFORE MIDNIGHT. STABILITY AND WIND
FIELDS STILL LOOK SUPPORTIVE OF SUPERCELLS AND LINE SEGMENTS WITH
DESTRUCTIVE WINDS. ALSO...SFC DEW POINTS ARE ALREADY IN THE LOWER
AND MID 60S IN THE WARM SECTOR SOUTH OF THE WARM FRONT. IN
CONTRAST...THE NAM AND GFS KEEP THE SYSTEM RATHER STARVED FOR
MOISTURE...WITH MID LVL DRY SLOTTING HELPING TO KEEP CONVECTION TO A
MINIMUM.

AS OF 1930Z...STLT IMAGES AND AREA WSR-88D RADARS INDICATED STORMS
FIRING RAPIDLY OUT NEAR SGF. THUS...HAVE CHOSEN TO DISCREDIT THE LOW
MOS POPS FROM THE GFS AND NAM MODELS. WILL CONTINUE WITH FAIRLY HIGH
STORM CHANCES THIS EVENING OVER THE ENTIRE REGION...WITH HIGHEST
CHCS FURTHER NORTH CLOSER TO THE GREATER MID LEVEL SUPPORT. AS PER
SPC DISCUSSION...EXPECT ALL TYPES OF SEVERE WEATHER WITH THIS
LINE...ESP DAMAGING WINDS AND HAIL. COULD ALSO BE A FEW STRONG
TORNADOES...ESP IN DISCRETE CELLS AHEAD OF THE LINE...OR BROKEN
AREAS WITHIN THE LINE.

WILL END ALL PRECIP LATER TONIGHT AS SFC FRONT AND UPPER SHORT WAVE
FINALLY MOVE EAST OF THE REGION. HOWEVER...THE MAIN UPPER TROF WILL
NOT COME THROUGH THE REGION UNTIL MONDAY MORNING. EXPECT LOW CLOUDS
AND MAYBE EVEN SOME SPRINKLES WITH THIS SYSTEM...ESP OVER NORTH/EAST
AREAS OF THE FORECAST AREA. HOWEVER...MOST IF NOT ALL AREAS SHOULD
SEE SOME SUN BY LATER IN THE AFTERNOON AS HIGH PRESSURE FINALLY
PUSHES IN FROM THE WEST.

LOOK FOR A DRY AND COOLER PERIOD MON/TUE AS THE SURFACE HIGH BUILDS
IN. FROST/FREEZE MAY EVEN BE A POSSIBILITY TUE/WED MORNINGS...
DEPENDING ON AMOUNT OF WIND MONDAY NIGHT AND THE AMOUNT OF MID
CLOUDS TUE NIGHT.

NOT A LOT OF CHANGES WITH THE EXTENDED. CONTINUED WITH SLGT CHCS
STARTING IN SEMO WED NIGHT WITH INCREASING CHCS THU AND GOOD/BEST
CHANCE THURS NGT. CONTINUE LINGERING CHC INTO FRIDAY. FOR THE
WEEKEND HAD MAJOR DESCREPANCIES BETWEEN THE 00Z SUN GFS AND THE 06Z
SUN DGEX. LEANED TOWARD THE MORE CONSISTENT GFS. THE MAIN PROBLEM IS
SPEED AND PLACEMENT OF THE HIGH PRESSURE. THE DGEX PLACES SFC HIGH
OVER WEST VA. AND RAPIDLY MOVES OFF THE EAST COAST SUNDAY. THE GFS
ON THE OTHER HAND PLACES THE HIGH OVER THE CENTRAL PLAINS THROUGH
THE WEEKEND. THE BIGGEST PROBLEM WITH THIS IS THE WIND DIRECTION IN
THE GRIDS. SINCE THE WIND SPEED ARE NOT EXPECTED TO BE SIGNIFICANT
ANY WAY JUST FOLLOWED THE GFS.

AS FOR TEMPS MINOR TWEAKS HERE AN THERE MAINLY FOR COLLABORATION
PURPOSES. COOLED THINGS DOWN A LITTLE LATE IN THE WEEK AFTER THE
LATE WEEK SYSTEM MOVES THROUGH AND INCREASED CLOUD COVER ROUGHLY
FROM WED THROUGH FRI AM.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

GM/KH
Hazardous weather outlook, Apr 2, 4:01 AM CST, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
501 AM CDT SUN APR 2 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
501 AM CDT SUN APR 2 2006

...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS
EVENING.

SCATTERED THUNDERSTORMS WILL MOVE THROUGH PARTS OF THE
REGION THIS MORNING. LARGE HAIL IS THE MAIN HAZARD WITH THESE
STORMS.

SCATTERED THUNDERSTORMS SHOULD REDEVELOP BY MID AFTERNOON OVER
THE REGION. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE
POSSIBLE WITH THESE STORMS.

DURING THE EVENING HOURS...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED
TO QUICKLY MOVE THROUGH THE AREA. DAMAGING WINDS WILL BE THE MAIN
HAZARD...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE AGAIN
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY NIGHT INTO FRIDAY.
THERE IS THE POTENTIAL FOR MORE SEVERE WEATHER DURING THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY ACROSS THE REGION...ESPECIALLY LATE
THIS AFTERNOON AND EVENING.

SPODEN

In the hours before

Local storm report, Apr 2, 8:24 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
924 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TORNADO          4 N HOPKINSVILLE        36.91N 87.49W
04/02/2006                   CHRISTIAN          KY   LAW ENFORCEMENT

            UPDATE...NUMEROUS HOMES DESTROYED ALONG PRINCETON,
            GREENVILLE AND BILLY GOAT ROADS. POWER LINES DOWN AND GAS
            LINES ERUPTING. LAW ENFORCEMENT, FIRE DEPT AND EM
            SEARCHING FOR VICTIMS AT THIS TIME. LSR REPORTED BY WFO
            PADUCAH KENTUCKY.

&&

SMITTY
Local storm report, Apr 2, 8:28 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
928 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     TORNADO          4 N HOPKINSVILLE        36.91N 87.49W
04/02/2006                   CHRISTIAN          KY   LAW ENFORCEMENT

            UPDATE...STATE POLICE REPORT LOTS OF DAMAGE. NUMEROUS
            HOMES DESTROYED AND MOBLE HOMES OVERTURNED FROM PRINCETON
            ROAD TO THE PENNYRILE PARKWAY. LSR REPORTED BY WFO
            PADUCAH KENTUCKY.

&&

SMITTY
Local storm report, Apr 2, 8:58 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
958 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     HAUBSTADT               38.20N 87.57W
04/02/2006                   GIBSON             IN   EMERGENCY MNGR

            UPDATE...WIDESPREAD DAMAGE REPORTED THROUGHOUT COUNTY.
            COMMUNITIES OF HAUBSTADT AND PRINCETON HAVE POWER
            OUTAGES. HAZELTON AND PATOKA HAVE NUMEROUS TREES AND
            POWER LINES DOWN THROUGHOUT COMMUNITIES. LOCAL RADIO
            STATION RECORDED 73 MPH WINDS. DAMAGE PATH AND POWER
            OUTAGES IS APPROXIMATELY 16 MILES LONG.

&&

SMITTY
Local storm report, Apr 2, 9:01 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
1001 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     TORNADO          ALLEGRE                 36.93N 87.22W
04/02/2006                   TODD               KY   TRAINED SPOTTER

            UPDATE...TORNADO MOVING NORHTEAST THROUGH COMMUNITY.
            MOBLE HOME DESTROYED IN COMMUNITY AND BUILDING DESTROYED
            ON HIGHWAY 171 2 MILES NORTH OF TOWN. NO INJURIES
            REPORTED AT THIS TIME. LSR REPORTED BY WFO PADUCAH
            KENTUCKY.

&&

SMITTY
Local storm report, Apr 2, 9:10 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1010 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     PETERSBURG              38.49N 87.28W
04/02/2006                   PIKE               IN   TRAINED SPOTTER

            WIDERSPREAD DAMAGE REPORTED THROUGHOUT COUNTY. DOWNED
            TREES AND POWER LINES. TWISTED TOPS OF TREES. SIGNIFICANT
            DAMAGE ALSO REPORTED AROUND THE COMMUNITY OF ALFORD. LSR
            REPORTED BY WFO PADUCAH KENTUCKY.

&&

SMITTY
Local storm report, Apr 2, 9:19 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE
1019 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     NEELYVILLE              36.56N 90.51W
04/02/2006                   BUTLER             MO   EMERGENCY MNGR

            ELEMENTARY SCHOOL LOST SECTIONS OF ROOF.

0435 PM     HAIL             5 W VAN BUREN           37.01N 91.10W
04/02/2006  E1.75 INCH       CARTER             MO   TRAINED SPOTTER

0447 PM     HAIL             VAN BUREN               37.01N 91.01W
04/02/2006  E1.25 INCH       CARTER             MO   EMERGENCY MNGR

0500 PM     HAIL             PIEDMONT                37.15N 90.70W
04/02/2006  E0.88 INCH       WAYNE              MO   TRAINED SPOTTER

0535 PM     HAIL             PUXICO                  36.95N 90.16W
04/02/2006  M0.88 INCH       STODDARD           MO   EMERGENCY MNGR

0545 PM     HAIL             3 E PUXICO              36.95N 90.10W
04/02/2006  M1.75 INCH       STODDARD           MO   EMERGENCY MNGR

            REPORTED ALONG HIGHWAY PP EAST OF TOWN.

0550 PM     HAIL             2 S SWINTON             37.00N 89.94W
04/02/2006  E1.00 INCH       STODDARD           MO   BROADCAST MEDIA

            REPORTED 2 MILES SOUTH OF TOWN AND 2 MILES WEST OF
            HIGHWAY 25.

0552 PM     HAIL             12 N MARBLE HILL        37.48N 89.98W
04/02/2006  M1.75 INCH       BOLLINGER          MO   EMERGENCY MNGR

0555 PM     TSTM WND DMG     DEXTER                  36.79N 89.96W
04/02/2006                   STODDARD           MO   EMERGENCY MNGR

            NUMEROUS STRUCTURES DAMAGED AND TWO DESTROYED WITHIN THE
            COMMUNITY. STRUCTURE DAMAGE REPORTED IN ESSEX MISSOURI
            ALSO.

0606 PM     HAIL             ADVANCE                 37.10N 89.91W
04/02/2006  M1.00 INCH       STODDARD           MO   TRAINED SPOTTER

0614 PM     TSTM WND GST     POSEYVILLE              38.17N 87.78W
04/02/2006  M65.00 MPH       POSEY              IN   TRAINED SPOTTER

0614 PM     HAIL             GLENDALE                37.41N 88.64W
04/02/2006  M0.75 INCH       POPE               IL   TRAINED SPOTTER

0614 PM     TSTM WND DMG     CHRISTOPHER             37.97N 89.05W
04/02/2006                   FRANKLIN           IL   TRAINED SPOTTER

            WIDOWS BLOWN OUT ON PORCH AND DOOR.

0620 PM     TSTM WND DMG     SESSER                  38.09N 89.05W
04/02/2006                   FRANKLIN           IL   TRAINED SPOTTER

            ROOF DAMAGE TO A FEW HOMES.

0625 PM     TSTM WND DMG     2 N CIRCLE CITY         36.89N 89.80W
04/02/2006                   STODDARD           MO   LAW ENFORCEMENT

            *** 1 FATAL *** TIME UNKNOWN. HOME OVERTURNED. 1 FATALITY
            REPORTED. EVENT OCCURRED JUST NORTH OF TOWN ALONG HIGHWAY
            60.

0627 PM     HAIL             BENTON                  38.01N 88.92W
04/02/2006  M0.75 INCH       FRANKLIN           IL   LAW ENFORCEMENT

0627 PM     TSTM WND DMG     WEST FRANKFORT          37.90N 88.93W
04/02/2006                   FRANKLIN           IL   LAW ENFORCEMENT

            SIDING TORN OFF OF HOUSE.

0630 PM     TSTM WND DMG     N WAYNE CITY            38.35N 88.59W
04/02/2006                   WAYNE              IL   TRAINED SPOTTER

            SEVERAL TREES DOWN. SIDING AND SHINGLES TORN OFF OF
            CHURCH. WINDS ESTIMATED 70 MPH. TOPS OF SOME TREES TORN
            OFF.

0630 PM     HAIL             3 W JONESBORO           37.45N 89.32W
04/02/2006  E1.75 INCH       UNION              IL   TRAINED SPOTTER

0632 PM     FUNNEL CLOUD     4 N ESSEX               36.87N 89.86W
04/02/2006                   STODDARD           MO   EMERGENCY MNGR

            FUNNEL CLOUD MOVING EAST.

0634 PM     HAIL             JACKSON                 37.38N 89.65W
04/02/2006  M1.75 INCH       CAPE GIRARDEAU     MO   LAW ENFORCEMENT

0634 PM     TSTM WND DMG     BENTON                  38.01N 88.92W
04/02/2006                   FRANKLIN           IL   EMERGENCY MNGR

            3 TO 4 FOOT DIAMETER TREES DOWN JUST NORTH AND EAST OF
            TOWN WITH ONE HOME RECEIVING ROOF DAMAGE.

0635 PM     HAIL             CAPE GIRARDEAU          37.31N 89.55W
04/02/2006  M1.75 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

            EVENT OCCURRED JUST OFF OF COUNTY ROAD 618

0635 PM     HAIL             ORAN                    37.08N 89.65W
04/02/2006  M0.75 INCH       SCOTT              MO   TRAINED SPOTTER

0636 PM     FUNNEL CLOUD     4 NE VIENNA             37.46N 88.84W
04/02/2006                   JOHNSON            IL   TRAINED SPOTTER

            LOCATED ALONG INTERSTATE 24 NEAR MILE MARKER 13.

0636 PM     FUNNEL CLOUD     3 W AQUILLA             36.95N 89.97W
04/02/2006                   STODDARD           MO   LAW ENFORCEMENT

            CLOUD WAS ROTATING AND HALFWAY TO GROUND.

0636 PM     HAIL             2 N JONESBORO           37.48N 89.27W
04/02/2006  M1.75 INCH       UNION              IL   LAW ENFORCEMENT

            REPORTED ALONG HIGHWAY 127.

0637 PM     TSTM WND DMG     6 S WAYNE CITY          38.26N 88.59W
04/02/2006                   WAYNE              IL   TRAINED SPOTTER

            TREES DOWN THROUGHOUT AREA. OCCURRED NEAR 242 AND
            INTERSTATE 64.

0638 PM     HAIL             MCLEANSBORO             38.09N 88.53W
04/02/2006  M0.88 INCH       HAMILTON           IL   TRAINED SPOTTER

0638 PM     HAIL             CAPE GIRARDEAU          37.31N 89.55W
04/02/2006  M1.00 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

0641 PM     HAIL             CAPE GIRARDEAU          37.31N 89.55W
04/02/2006  M1.00 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

            REPORTED AT INTERSECTION OF KINGS HIGHWAY AND INTERSTATE
            55.

0645 PM     TSTM WND DMG     BENTON                  38.01N 88.92W
04/02/2006                   FRANKLIN           IL   TRAINED SPOTTER

            TREES UPROOTED AND STRUCTURE DAMAGE TO BUSINESS
            THROUGHOUT COMMUNITY.

0645 PM     TSTM WND GST     HARRISBURG              37.74N 88.55W
04/02/2006  M65.00 MPH       SALINE             IL   TRAINED SPOTTER

0648 PM     TORNADO          2 N SIKESTON            36.91N 89.58W
04/02/2006                   SCOTT              MO   EMERGENCY MNGR

            CONFIRMED. REPORTED NEAR THE MINI FARMS AREA.

0648 PM     HAIL             MCCLURE                 37.32N 89.43W
04/02/2006  M0.75 INCH       ALEXANDER          IL   TRAINED SPOTTER

0649 PM     TSTM WND DMG     FAIRFIELD               38.38N 88.37W
04/02/2006                   WAYNE              IL   LAW ENFORCEMENT

            NUMEROUS HOMES AND BUILDINGS DAMAGED. DOWNED POWER LINES
            THROUGHOUT COMMUNITY.

0700 PM     TSTM WND DMG     EDDYVILLE               37.50N 88.59W
04/02/2006                   POPE               IL   EMERGENCY MNGR

            NUMEROUS TREES UPROOTED AND ROOF DAMAGE REPORTED.

0700 PM     TSTM WND DMG     FAIRFIELD               38.38N 88.37W
04/02/2006                   WAYNE              IL   LAW ENFORCEMENT

            WIDESPREAD DAMAGE TO COMMUNITY REPORTED TO ILLINOIS STATE
            POLICE.

0703 PM     HAIL             CAIRO                   37.00N 89.18W
04/02/2006  M1.75 INCH       ALEXANDER          IL   LAW ENFORCEMENT

0706 PM     HAIL             PERKS                   37.31N 89.08W
04/02/2006  M1.00 INCH       PULASKI            IL   TRAINED SPOTTER

0715 PM     TSTM WND GST     PRINCETON               38.36N 87.57W
04/02/2006  E70.00 MPH       GIBSON             IN   LAW ENFORCEMENT

0715 PM     HAIL             PRINCETON               38.36N 87.57W
04/02/2006  M0.75 INCH       GIBSON             IN   LAW ENFORCEMENT

0715 PM     TSTM WND GST     ALLENDALE               38.53N 87.71W
04/02/2006  M70.00 MPH       WABASH             IL   EMERGENCY MNGR

0715 PM     TSTM WND DMG     ALLENDALE               38.53N 87.71W
04/02/2006                   WABASH             IL   EMERGENCY MNGR

            NUMEROUS TREES DOWN. CAR TURNED OVER. POWER LINES DOWN
            WITH ONE CAR ON FIRE.

0716 PM     HAIL             VIENNA                  37.41N 88.89W
04/02/2006  M0.75 INCH       JOHNSON            IL   TRAINED SPOTTER

0719 PM     FUNNEL CLOUD     EVANSVILLE              37.98N 87.54W
04/02/2006                   VANDERBURGH        IN   TRAINED SPOTTER

0719 PM     HAIL             BARLOW                  37.05N 89.05W
04/02/2006  M1.00 INCH       BALLARD            KY   TRAINED SPOTTER

0719 PM     HAIL             RUDEMENT                37.64N 88.49W
04/02/2006  E0.88 INCH       SALINE             IL   TRAINED SPOTTER

0730 PM     TSTM WND GST     METROPOLIS              37.15N 88.71W
04/02/2006  E65.00 MPH       MASSAC             IL   TRAINED SPOTTER

0730 PM     HAIL             EDDYVILLE               37.50N 88.59W
04/02/2006  E0.88 INCH       POPE               IL   TRAINED SPOTTER

0730 PM     HAIL             GLENDALE                37.41N 88.64W
04/02/2006  E0.75 INCH       POPE               IL   TRAINED SPOTTER

0732 PM     TSTM WND DMG     PETERSBURG              38.49N 87.28W
04/02/2006                   PIKE               IN   TRAINED SPOTTER

            WIDERSPREAD DAMAGE REPORTED THROUGHOUT COUNTY. DOWNED
            TREES AND POWER LINES. TWISTED TOPS OF TREES. SIGNIFICANT
            DAMAGE ALSO REPORTED AROUND THE COMMUNITY OF ALFORD. LSR
            REPORTED BY WFO PADUCAH KENTUCKY.

0732 PM     HAIL             WEST PADUCAH            37.08N 88.74W
04/02/2006  M0.88 INCH       MCCRACKEN          KY   OFFICIAL NWS OBS

0735 PM     FUNNEL CLOUD     PADUCAH                 37.07N 88.64W
04/02/2006                   MCCRACKEN          KY   PUBLIC

            REPORTED AT 6TH STREET NEAR DOWNTOWN.

0736 PM     HAIL             2 W GOLCONDA            37.36N 88.52W
04/02/2006  M1.75 INCH       POPE               IL   EMERGENCY MNGR

0736 PM     HAIL             GIDEON                  36.45N 89.91W
04/02/2006  M2.00 INCH       NEW MADRID         MO   BROADCAST MEDIA

            ISOLATED 3 INCH HAIL ESTIMATED WITH STORM.

0737 PM     TSTM WND DMG     EVANSVILLE              37.98N 87.54W
04/02/2006                   VANDERBURGH        IN   EMERGENCY MNGR

            HOME BLOWN INTO ROAD. LOCATION AT 916 NORTH FULTON
            AVENUE.

0740 PM     TSTM WND DMG     HAUBSTADT               38.20N 87.57W
04/02/2006                   GIBSON             IN   EMERGENCY MNGR

            UPDATE...WIDESPREAD DAMAGE REPORTED THROUGHOUT COUNTY.
            COMMUNITIES OF HAUBSTADT AND PRINCETON HAVE POWER
            OUTAGES. HAZELTON AND PATOKA HAVE NUMEROUS TREES AND
            POWER LINES DOWN THROUGHOUT COMMUNITIES. LOCAL RADIO
            STATION RECORDED 73 MPH WINDS. DAMAGE PATH AND POWER
            OUTAGES IS APPROXIMATELY 16 MILES LONG.

0740 PM     TSTM WND DMG     2 N FORT BRANCH         38.28N 87.57W
04/02/2006                   GIBSON             IN   LAW ENFORCEMENT

            POWER LINES DOWN THROUGHOUT COMMUNITY.

0745 PM     HAIL             3 N DAWSON SPRINGS      38.13N 87.49W
04/02/2006  M2.00 INCH       VANDERBURGH        IN   EMERGENCY MNGR

            WALL CLOUD REPORTED WITH STORM.

0745 PM     HAIL             PORTAGEVILLE            36.43N 89.70W
04/02/2006  M0.88 INCH       NEW MADRID         MO   LAW ENFORCEMENT

0747 PM     TSTM WND DMG     5 NE OWENSBORO          37.81N 87.05W
04/02/2006                   DAVIESS            KY   PUBLIC

            MOBILE HOME FLIPPED OVER ON HIGHWAY 60E AND WRIGHTS
            LANDING ROAD. NO INJURIES REPORTED.

0748 PM     HAIL             JOY                     37.35N 88.39W
04/02/2006  M0.88 INCH       LIVINGSTON         KY   LAW ENFORCEMENT

0758 PM     TSTM WND GST     SANTA CLAUS             38.12N 86.93W
04/02/2006  E60.00 MPH       SPENCER            IN   TRAINED SPOTTER

0800 PM     HAIL             KARNAK                  37.29N 88.98W
04/02/2006  E0.88 INCH       PULASKI            IL   TRAINED SPOTTER

0800 PM     HAIL             OWENSBORO               37.76N 87.12W
04/02/2006  E0.75 INCH       DAVIESS            KY   TRAINED SPOTTER

            REPORTED ON WEST SIDE OF COMMUNITY.

0802 PM     HAIL             DALE                    38.17N 86.99W
04/02/2006  M0.88 INCH       SPENCER            IN   EMERGENCY MNGR

0802 PM     HAIL             SANTA CLAUS             38.12N 86.93W
04/02/2006  M0.75 INCH       SPENCER            IN   EMERGENCY MNGR

            OCCURRED NEAR LINCOLN STATE PARK.

0802 PM     HAIL             5 W OWENSBORO           37.76N 87.21W
04/02/2006  E0.75 INCH       DAVIESS            KY   TRAINED SPOTTER

            OCCURRED 2 MILES WEST OF HIGHWAY 1554.

0803 PM     HAIL             GRANDVIEW               37.94N 86.98W
04/02/2006  M0.75 INCH       SPENCER            IN   CO-OP OBSERVER

0803 PM     HAIL             LEDBETTER               37.05N 88.50W
04/02/2006  M0.88 INCH       LIVINGSTON         KY   TRAINED SPOTTER

0807 PM     TSTM WND DMG     OWENSBORO               37.76N 87.12W
04/02/2006                   DAVIESS            KY   TRAINED SPOTTER

            LIGHTS BEING BLOWN OFF OF UTILITY POLES. NUMEROUS REPORTS
            OF DOWNED POWER LINES.

0807 PM     HAIL             OWENSBORO               37.76N 87.12W
04/02/2006  M1.00 INCH       DAVIESS            KY   TRAINED SPOTTER

            REPORTED ON WEST SIDE OF COMMUNITY WITH ESTIMATED WINDS
            OF 70 MPH.

0808 PM     HAIL             KARNAK                  37.29N 88.98W
04/02/2006  E1.75 INCH       PULASKI            IL   TRAINED SPOTTER

0809 PM     HAIL             5 W OWENSBORO           37.76N 87.21W
04/02/2006  M0.75 INCH       DAVIESS            KY   TRAINED SPOTTER

            NUMEROUS REPORTS OF DOWNED POWER LINES. POWER OUTAGE IN
            FRIENDLY VILLAGE 5 MILES WEST OF TOWN ALONG HIGHWAY 81.

0811 PM     TSTM WND DMG     2 E OWENSBORO           37.76N 87.08W
04/02/2006                   DAVIESS            KY   TRAINED SPOTTER

            TWO MAJOR POWER LINES DOWN WITH ONE LAYING ACROSS A
            OCCUPIED VEHICLE. LOCATION NEAR HIGHWAY 60 BYPASS.
            INJURIES UNKNOWN.

0812 PM     HAIL             GRANDVIEW               37.94N 86.98W
04/02/2006  M0.88 INCH       SPENCER            IN   CO-OP OBSERVER

0815 PM     TORNADO          BREMEN                  37.36N 87.22W
04/02/2006                   MUHLENBERG         KY   PUBLIC

            CAR REPORTED BLOWN OFF OF ROAD.

0823 PM     HAIL             PRINCETON               37.11N 87.88W
04/02/2006  M0.75 INCH       CALDWELL           KY   TRAINED SPOTTER

0828 PM     TSTM WND DMG     OWENSBORO               37.76N 87.12W
04/02/2006                   DAVIESS            KY   PUBLIC

            ROOF BLOWN OFF OF ADELPHIA CABLE BUILDING ALONG HIGHWAY
            60 WEST AND INDUSTRIAL DRIVE BLOCKING ROAD.

0843 PM     HAIL             3 N HAWKINS             37.07N 87.65W
04/02/2006  M0.75 INCH       CHRISTIAN          KY   AIRPLANE PILOT

0844 PM     HAIL             DAWSON SPRINGS          37.17N 87.69W
04/02/2006  M0.75 INCH       HOPKINS            KY   TRAINED SPOTTER

0855 PM     TSTM WND DMG     HOPKINSVILLE            36.85N 87.49W
04/02/2006                   CHRISTIAN          KY   TRAINED SPOTTER

            POWER OUTAGE ON IN PORTIONS OF WEST SIDE OF COMMUNITY.

0902 PM     TORNADO          HOPKINSVILLE            36.85N 87.49W
04/02/2006                   CHRISTIAN          KY   EMERGENCY MNGR

            TOUCHDOWN IN PRINCETON ROAD AREA. MAJOR DAMAGE REPORTED.
            NO DETAILS AT THIS TIME. LSR BY WFO PADUCAH KENTUCKY.

0916 PM     HAIL             MADISONVILLE            37.34N 87.51W
04/02/2006  M0.75 INCH       HOPKINS            KY   EMERGENCY MNGR

            SMALLER HAIL REPORTED WITH STORM ALSO.

0918 PM     TORNADO          ALLEGRE                 36.93N 87.22W
04/02/2006                   TODD               KY   TRAINED SPOTTER

            UPDATE...TORNADO MOVING NORHTEAST THROUGH COMMUNITY.
            MOBLE HOME DESTROYED IN COMMUNITY AND BUILDING DESTROYED
            ON HIGHWAY 171 2 MILES NORTH OF TOWN. NO INJURIES
            REPORTED AT THIS TIME. LSR REPORTED BY WFO PADUCAH
            KENTUCKY.

0922 PM     TORNADO          4 N HOPKINSVILLE        36.91N 87.49W
04/02/2006                   CHRISTIAN          KY   LAW ENFORCEMENT

            UPDATE...STATE POLICE REPORT LOTS OF DAMAGE. NUMEROUS
            HOMES DESTROYED AND MOBLE HOMES OVERTURNED FROM PRINCETON
            ROAD TO THE PENNYRILE PARKWAY. LSR REPORTED BY WFO
            PADUCAH KENTUCKY.

0923 PM     TORNADO          4 N HOPKINSVILLE        36.91N 87.49W
04/02/2006                   CHRISTIAN          KY   LAW ENFORCEMENT

            UPDATE...NUMEROUS HOMES DESTROYED ALONG PRINCETON,
            GREENVILLE AND BILLY GOAT ROADS. POWER LINES DOWN AND GAS
            LINES ERUPTING. LAW ENFORCEMENT, FIRE DEPT AND EM
            SEARCHING FOR VICTIMS AT THIS TIME. LSR REPORTED BY WFO
            PADUCAH KENTUCKY.

&&
ALL LSR REPORTS ARE FROM WFO PADUCAH KENTUCKY.

SMITTY

The radar

The Paducah radar (KPAH), 72 km away, was scanning. The volume nearest the first event began at 03:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Calloway

When
April 2, 9:30 PM CST to 9:39 PM CST
Where
Calloway County, 2 mi N of Hazel
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.533, -88.317

Nickle size hail fell two miles north of Hazel. In Hazel, hail up to the size of dimes fell for 10 minutes.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500969.